MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD ORAL SYRINGE; SYRINGE ORAL 3ML AMBER

BECTON DICKINSON MEDICAL SYSTEMS BD ORAL SYRINGE; SYRINGE ORAL 3ML AMBER
Catalog Number 305210
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd oral syringe had foreign matter.The following information was provided by the initial reporter: "i'd like raise a complaint regarding particles found in two syringe barrels on the plungers reported by our client in japan.Their analysis reported the particles as polyethylene in one syringe and polyurethane in the when analyzed by ftir, and elemental analysis showed high levels of silicon.Could you please investigate and report within 30 days." bd catalog no 305210.Lot 2343071 & 2333095 (both lots used for packing the product lot in question).
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.D.4.Other lot number includes 2343071.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.H.4.Other lot number device manufacture date is 2022-12-09.
 
Additional Manufacturer Narrative
Investigation results: two photos of a 3ml amber oral syringe were received by bd.A quality engineer was able to examine the photos from batches 2343071 and 2333095 regarding item 305210.Both images show one loose syringe from different sides with an unknown white particulate on the tip of the stopper in the fluid path.The size of the foreign matter cannot be determined from the photos provided.The condition observed is non-conforming per product specification.Potential root cause for the foreign matter fluid path defect is associated with the assembly process.These conditions are occurring at/below their expected frequency.Therefore, no corrective action is required at this time.A device history record review was completed for provided lot number 2343071 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.A device history record review was completed for provided lot number 2333095 showing no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.
 
Event or Problem Description
No additional information.

Brand Name
BD ORAL SYRINGE
Common Device Name
SYRINGE ORAL 3ML AMBER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18890766
Report Number1213809-2024-00162
Device Sequence Number11512596
Product Code KYW
UDI-Device Identifier50382903052108
UDI-Public(01)50382903052108
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305210
Device Lot Number2333095
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown